Oklahoma, 2025

Hail in Oklahoma, April 4, 2025

April 4, 2025 · NWS OUN · 5 events in 3 counties and zones

Continued ascent atop a quasi-stationary boundary across north Texas on the 4th facilitated another round of severe thunderstorms across southern Oklahoma and western-north Texas during the early morning of the 4th. Reports of large hail and wind damage were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Continued ascent atop a quasi-stationary boundary across north Texas on the 4th facilitated another round of severe thunderstorms across southern Oklahoma and western-north Texas during the early morning of the 4th. Reports of large hail and wind damage were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 4, 12:46 AM CST, 3 hours 27 minutes earlier. Its key messages:

  • Updated at 146 AM CDT Fri Apr 4 2025
  • Scattered strong-to-severe thunderstorms are likely early this morning and again Friday night/early Saturday.
  • Low chance for accumulating snow late Saturday into early Sunday. Accumulation/travel impacts are unlikely.
  • Turning cold this weekend with freezing temperatures Sunday and Monday mornings.
Area forecast discussion, Apr 4, 12:46 AM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
146 AM CDT Fri Apr 4 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 146 AM CDT Fri Apr 4 2025

- Scattered strong-to-severe thunderstorms are likely early this
  morning and again Friday night/early Saturday.

- Low chance for accumulating snow late Saturday into early
  Sunday. Accumulation/travel impacts are unlikely.

- Turning cold this weekend with freezing temperatures Sunday and
  Monday mornings.

&&

.NEAR TERM...
(Today and tonight)
Issued at 146 AM CDT Fri Apr 4 2025

Widespread showers and thunderstorms, including occasional with
severe weather hazards, will continue into the early afternoon
(especially along/east of the Interstate 44 corridor).

Water vapor imagery captures a high-amplitude upper system,
currently centered across Baja, continuing a sluggish eastward
advance early this morning. A lead upper impulse is ejecting out
across West Texas/Trans Pecos. As low-level flow continues to
steadily increase, isentropically-driven precipitation is
expanding across portions of western Texas into western/southern
Oklahoma.

Precipitation is likely (>80%) across the entire forecast area for
at least a short duration into the late afternoon, with highest
coverage across the southern/eastern forecast area during the
period. There is concern for scattered strong-to-severe
thunderstorms, beginning in the next hour (2 AM). The greatest
concern through midday will be from western-north Texas into
portions of south-central and southeast Oklahoma. Here, strong
deep-layer shear will overlap with >500-2000 J/kg of MUCAPE,
promoting a risk for large hail and a few damaging wind gusts
(mainly with any dominant elevated supercell).

Additional chances for severe weather may continue into the
afternoon across southeast Oklahoma, pending the ultimate track of a
surface low across east Texas (modulating warm sector position).
If an effective warm front can lift into portions of the
aforementioned area, then all severe hazards (large hail/damaging
winds/very low tornado risk) would be possible with the strongest
thunderstorms into the early evening.

While most precipitation should clear our area towards sunset,
renewed (widespread) coverage will arrive towards late Friday
evening, as another embedded wave rounds out across the region.
Once again, with continued strong deep-layer wind fields and
sufficient instability, occasional severe weather (hail/strong
winds) will be possible, focused across the southern one-third of
the forecast area.

Ungar

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 146 AM CDT Fri Apr 4 2025

The primary upper wave will continue to progress slowly eastward
during the weekend. Widespread/likely chances for precipitation will
continue across most of the area on Saturday morning. Into the
afternoon/evening, activity will focus across western
Oklahoma/western-north Texas, closer to the ejecting upper/cold
low. While thunderstorms remain possible, especially across
southeast Oklahoma through midday Saturday, severe chances are
likely to focus east of the forecast area by the afternoon. After
multiple waves of moderate-to-heavy rain leading into early
Saturday morning, some minor flooding of low-lying and poor-drained
areas will be possible across southern Oklahoma.

By Saturday night/Sunday morning, as stronger cold advection/a
front filters in beneath the cold low, wintry precipitation
(snow) chances will be possible (most likely across northwestern &
northern Oklahoma). Still, with marginal/above-freezing surface
temperatures expected, chances for travel impacts/accumulations
remain quite low at this time.

Besides precipitation/winter precipitation chances, a bout of much
cooler air is expected during the weekend. This will begin across
northwestern zones by Saturday morning, where sub-freezing
morning lows are possible. A good chunk of the area is expected to
remain in the 40s during the day Saturday amidst
clouds/precipitation, with widespread freezing temperatures then
likely by Sunday morning.

Ungar

&&

.LONG TERM...
(Monday through Thursday)
Issued at 146 AM CDT Fri Apr 4 2025

The slow-moving upper system will begin to accelerate to the east
into early next week, as a deeper upper low rotates across the
Northeast. The upper pattern will then transition towards a
western ridge into the midweek. This will favor a return of drier
and warmer conditions. Very cold temperatures (upper-20s/30s) are
expected on Monday morning, with seasonable conditions currently
anticipated by the afternoon. 70s-80s conditions are likely to
return by Tuesday.

Ungar

&&

.AVIATION...
(06Z TAFS)
Issued at 1057 PM CDT Thu Apr 3 2025

MVFR to IFR conditions will continue as the next system pushes
through the area overnight through tomorrow. Showers and
thunderstorms are expected to begin moving into western north
Texas around midnight and continue northeastward through the day.
Additional reductions in visibilities are possible with any
thunderstorm that moves across a terminal. Most taf sites will see
at least some light rain/misty conditions for much of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  44  47  32 /  80  90 100  90
Hobart OK         56  40  46  31 /  90  90  90  90
Wichita Falls TX  59  46  50  34 /  80  90 100  90
Gage OK           54  32  44  27 /  90  90  80  50
Ponca City OK     55  42  48  32 /  90  60  90  80
Durant OK         61  53  56  37 / 100 100 100  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...09
SHORT TERM...09
LONG TERM....09
AVIATION...13

In the hours before

Special weather statement, Apr 4, 1:01 AM CST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Norman OK
201 AM CDT Fri Apr 4 2025

TXZ088-040730-
Baylor TX-
201 AM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of southeastern Baylor
County through 230 AM CDT...

At 201 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Millers Creek Reservoir, moving northeast at 40 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Westover and Mabelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9933 3368 9920 3366 9895 3352 9895
      3340 9906
TIME...MOT...LOC 0701Z 208DEG 36KT 3337 9922

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

..speg.
Special weather statement, Apr 4, 1:43 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Norman OK
243 AM CDT Fri Apr 4 2025

TXZ088-040815-
Baylor TX-
243 AM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of Baylor County
through 315 AM CDT...

At 243 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bomarton, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Seymour, Bomarton, Lake Kemp, Westover, Mabelle and Lake Diversion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9947 3355 9947 3383 9920 3383 9917
      3376 9895 3341 9895 3340 9903
TIME...MOT...LOC 0743Z 220DEG 45KT 3347 9938

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Apr 4, 2:47 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Norman OK
347 AM CDT Fri Apr 4 2025

TXZ086-040915-
Wichita TX-
347 AM CDT Fri Apr 4 2025

...Strong thunderstorms will impact portions of Wichita County
through 415 AM CDT...

At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Mankins to near Holliday
to 6 miles north of Archer City. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wichita Falls, Iowa Park, Burkburnett, Cashion, Sheppard AFB, and
Pleasant Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3385 9892 3413 9875 3413 9869 3417 9865
      3416 9862 3416 9860 3413 9855 3413 9856
      3406 9849 3407 9845 3408 9844 3408 9842
      3384 9842 3383 9889
TIME...MOT...LOC 0846Z 213DEG 45KT 3384 9883 3378 9872 3369 9866

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Local storm report, Apr 4, 3:16 AM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
416 AM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     Tstm Wnd Gst     3 NW Lakeside City      33.86N 98.58W
04/04/2025  M62 MPH          Wichita            TX   Trained Spotter

&&

MDU
Special weather statement, Apr 4, 3:34 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Norman OK
434 AM CDT Fri Apr 4 2025

OKZ030-041000-
Pottawatomie OK-
434 AM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of northwestern
Pottawatomie County through 500 AM CDT...

At 434 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tecumseh, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shawnee, Tecumseh, Johnson, Aydelotte, Harjo, Brooksville, Bethel
Acres, and Earlsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3542 9677 3537 9677 3517 9680 3518 9702
      3546 9704 3546 9676
TIME...MOT...LOC 0934Z 183DEG 26KT 3526 9691

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Apr 4, 3:43 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
443 AM CDT Fri Apr 4 2025

TXZ088-089-041015-
Archer TX-Baylor TX-
443 AM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of western Archer and
southeastern Baylor Counties through 515 AM CDT...

At 443 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Megargel, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Megargel, Dundee, Mankins, Westover, Holliday, and Lake Kickapoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3341 9908 3383 9891 3383 9856 3341 9886
TIME...MOT...LOC 0943Z 206DEG 53KT 3355 9890

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Norman radar (KTLX), 83 km away, was scanning. The volume nearest the first event began at 10:15 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Pontotoc

When
April 4, 4:13 AM CST
Where
Pontotoc County, 2.11 mi NE of Ada
Measured
1 in hail
Reported by
Public
Coordinates
34.790, -96.652

The report was relayed through mPING.

Hail, Pontotoc

When
April 4, 4:24 AM CST
Where
Pontotoc County, 1.66 mi ENE of Byng
Measured
1 in hail
Reported by
Public
Coordinates
34.866, -96.642

The report was relayed through mPING.

Hail, Seminole

When
April 4, 4:26 AM CST
Where
Seminole County, 2.1 mi SW of Sasakwa
Measured
1 in hail
Reported by
Public
Coordinates
34.925, -96.552

The report was relayed through mPING.

Hail, Seminole

When
April 4, 4:45 AM CST
Where
Seminole County, Wewoka
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.150, -96.490

Event time is estimated from radar observations.

Hail, Hughes

When
April 4, 4:45 AM CST
Where
Hughes County, 4.82 mi WNW of Yeager
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.174, -96.424

Emergency management relayed an image.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254386, 1254387, 1254388, 1254389, 1254390.